Alert archive / California / Wind Advisories in 2019
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 25, 2019, 8:07 PM PST for Orange County, Riverside County, San Bernardino County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 8:07 PM PST (04:07 UTC)
- Expired
- Nov 26, 2019, 6:55 AM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 96 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS76 KSGX 260407 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 807 PM PST Mon Nov 25 2019 ...GUSTY NORTHEAST WINDS ACROSS PORTIONS OF THE INLAND EMPIRE AND INLAND ORANGE COUNTY THROUGH TUESDAY MORNING... .Gusty northeast winds behind a trough moving through the Great Basin have developed this evening and will continue into Tuesday morning, mainly below the Cajon and San Gorgonio Passes as well as the foothills of the Santa Ana Mountains. CAZ048-065-554-261400- /O.NEW.KSGX.WI.Y.0034.191126T0407Z-191126T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Gorgonio Pass Near Banning-Orange County Inland Areas- Including the cities of San Bernardino, Moreno Valley, Fontana, and Banning 807 PM PST Mon Nov 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...The Inland Empire below the Cajon and San Gorgonio Passes and inland Orange County near the foothills of the Santa Ana Mountains. * WHEN...Below the Cajon Pass through 9 AM Tuesday. Winds developing in inland Orange County and through the San Gorgonio Pass tonight through 9 AM Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
1 follow-up statement
290 WWUS76 KSGX 261455 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 655 AM PST Tue Nov 26 2019 CAZ048-065-554-261600- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-191126T1700Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Gorgonio Pass Near Banning-Orange County Inland Areas- 655 AM PST Tue Nov 26 2019 ...WIND ADVISORY IS CANCELLED... The northeast winds have decreased below advisory levels. Peak wind gusts last night included 50 mph at Heaps Peak, 43 mph at Devore, 40 mph at Fremont Canyon, and 36 mph at Rialto. $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:00 PM PST, 6 hours 7 minutes earlier.
Area forecast discussion, Nov 25, 2:00 PM PST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
200 PM PST Mon Nov 25 2019
.SYNOPSIS...
A trough will continue to dive southeast over the Great Basin,
bringing gusty west winds to the mountains and the deserts through
this evening. Winds will shift offshore for Tuesday. A major
winter storm will impact the region Wednesday through Friday,
bringing periods of heavy rain west of the mountains, and heavy
snowfall in the mountains, likely impacting holiday travel
significantly. Dry weather returns for the weekend with warming
under high pressure.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Gusty west winds will continue to impact the mountain areas
today, with winds 35 to 50 mph and peak gusts to 75 mph in wind
favored locations of the San Bernardino and Riverside mountains.
So far, the strongest wind gusts have been 74 mph at Cushenbury in
the High Desert and 72 mph at Whitewater. Strong wind gusts have
surfaced in the High Desert, resulting in areas of blowing dust
and very low visibility. A Dust Storm Warning is in effect until 3
PM for I-15 and US-395 near Victorville and Hesperia in the High
Desert.
The biggest change to the forecast in the afternoon package was
lowering the snow levels Wednesday through Friday. QPF values were
only adjusted slightly, using WPC guidance and adjusting the
mountain areas for orographic precipitation.
A major winter storm is expected to impact the region Wednesday
through Friday as a longwave trough digs into California. Models
and their ensembles are in fairly good agreement on the timing and
placement of this trough. This trough will bring much colder air
and widespread precipitation over the holiday period. The leading
edge of the trough will sweep southeast over the region on
Wednesday, arriving during the morning hours in the northern
portion of the CWA, and arriving in the southern portion of the
CWA by the afternoon. A strong southerly wind should enhance
orographic precipitation over the mountain areas early Wednesday.
High resolution models indicate that a cold front will traverse
the region with winds shifting west, bringing a period of moderate
to locally heavy rain, isolated thunderstorms and heavy snowfall
in the mountains.
The biggest threat for excessive rainfall will be with
this initial front mainly due to the strong surface convergence,
although moisture transport continues to decrease in the latest
model runs. Snow levels will drop with this initial cold front to
around 3500 to 4000 feet by Wednesday night. This storm will
impact the heavily traveled mountain passes with snow accumulating
along Interstate 15 through the Cajon Pass beginning Wednesday
night, and along Interstate 8 through the San Diego County
mountains and the Ortega Highway through the Santa Ana Mountains
beginning late Thanksgiving night. Precipitation likely won't be
as heavy after this initial cold front moves out Wednesday night,
but periods of moderate rain and snow will continue into Thursday
morning.
A secondary cold front is expected to move in Thursday, dropping
snow levels to around 3000 to 3500 feet by Thursday evening, with
the lowest snow levels to the north. Snow may reach the High
Desert floor on Thanksgiving Day. Expect periods of showers and
isolated thunderstorms as the system moves through the region on
Thursday. CAPE values with this secondary front exceed 400 J/kg,
so isolated thunderstorms and periods of heavy rainfall are
expected with this front on Thursday.
River flooding is not expected at this time with this storm,
but the San Diego River and Santa Margarita River may see
significant flow at times.
Latest rainfall totals expected through Friday:
Coast/Valleys: 1.5 to 2 inches, locally up to 3 in some valley
locations.
Mountains: 3 to 5 inches
Deserts: 0.5 to 1 inch
Latest snowfall totals expected through Friday:
3000-4000 feet: Trace to 3 inches
4000-4500 feet: 3 to 6 inches
4500-5500 feet: 6 to 12 inches
Above 5500 feet: 12 to 36 inches
A weak ridge is expected to build into the region for the weekend
with dry conditions and warmer weather on tap for the region.
&&
.AVIATION...
252100Z...Coast/Valleys...Areas of low clouds with bases 1000-2000
feet possible at KSAN and KCRQ through about 08Z. Lower chances of
cigs at KSNA. Skies becoming mostly clear after 08Z with
unrestricted vis through Tuesday afternoon. Gusty north winds to 25
knots near KONT and KSBD through 17Z Tuesday with areas of LLWS
possible.
Mountains/Deserts...Mostly clear through tonight. West winds 25-35
knots with gusts 45-55 knots through tonight, strongest from the
mountain crests down the desert mountain slopes into the adjacent
deserts with moderate up/downdrafts and LLWS. Gusty northwest winds
15-25 knots at KPSP and KTRM late today and tonight with a possible
rotor near KPSP.
&&
.MARINE...
Winds and swell increase late today to hazardous levels in the outer
waters. Winds decrease Tuesday but swell will take another day to
decrease. Strong storm arrives Wednesday with a pronounced cold
front Wednesday evening, and the strong southerly winds will turn
sharply west at that time. Gusts could approach gale force (34
knots) near the cold front for a few hours late Wednesday afternoon
or evening. Gusty winds to 25 knots will continue at times through
Friday morning across all coastal waters. This will generate
hazardous marine conditions for small craft Wed-Fri, and will be
accompanied by periods of rain and isolated thunderstorms.
&&
.BEACHES...
A Beach Hazards Statement is in effect through 7 AM Friday for above
average surf and morning high tides of 7 feet or greater. Elevated
surf of 3-5 feet will continue at the beaches through Thursday.
Astronomically high tides near 7 feet will result in minor tidal
overflow/coastal flooding each morning.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 7 PM PST this evening for Coachella Valley-
San Diego County Deserts-San Diego County Mountains.
Winter Storm Warning from 4 AM Wednesday to 10 PM PST Friday for
Riverside County Mountains-San Bernardino County Mountains-
San Diego County Mountains-Santa Ana Mountains and
Foothills.
High Wind Warning until 7 PM PST this evening for Apple and
Lucerne Valleys-Riverside County Mountains-San Bernardino
County Mountains-San Gorgonio Pass Near Banning.
Flash Flood Watch from late Tuesday night through Thursday
evening for Orange County Coastal Areas-Orange County
Inland Areas-San Bernardino and Riverside County Valleys-
The Inland Empire-San Diego County Coastal Areas-San Diego
County Valleys-Santa Ana Mountains and Foothills.
Beach Hazards Statement through Friday morning for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory from 5 PM this afternoon to 9 AM PST
Tuesday for Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...Connolly/Moede
AVIATION/MARINE...ConnollyIn the hours before
Local storm report, Nov 25, 2:12 PM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
212 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 5 SSE LUCERNE VALLEY 34.37N 116.91W
11/25/2019 M74 MPH SAN BERNARDINO CA UTILITY COMPANY
74 MPH WIND GUST REPORTED BY SCE STATION AT
POWERLINE RD.
&&
BRLocal storm report, Nov 25, 2:14 PM PST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
214 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM NON-TSTM WND GST 7 WSW LUCERNE VALLEY 34.41N 117.05W
11/25/2019 M65 MPH SAN BERNARDINO CA UTILITY COMPANY
65 MPH WIND GUST REPORTED BY SCE STATION ON
CASTLE ROCK RD.
&&
BRLocal storm report, Nov 25, 2:16 PM PST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
216 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM NON-TSTM WND GST 13 ESE BIG BEAR CITY 34.21N 116.62W
11/25/2019 M69 MPH SAN BERNARDINO CA OFFICIAL NWS OBS
69 MPH WIND GUST REPORTED BY BURNS CANYON
RAWS STATION (ALONG ORION TRL).
&&
BRLocal storm report, Nov 25, 2:18 PM PST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
218 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM NON-TSTM WND GST 7 ENE CABAZON 33.95N 116.66W
11/25/2019 M75 MPH RIVERSIDE CA OFFICIAL NWS OBS
75 MPH WIND GUST REPORTED BY WHITEWATER
RAWS, NEAR WHITEWATER CANYON RD.
&&
BRLocal storm report, Nov 25, 2:36 PM PST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
236 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DUST STORM 6 NNE PHELAN 34.51N 117.52W
11/25/2019 SAN BERNARDINO CA TRAINED SPOTTER
VISIBILITY ALONG HIGHWAY 18 BETWEEN HIGHWAYS
138 AND 395 IS 50 FT, DOWN TO ZERO IN SOME
SPOTS, DUE TO BLOWING DUST.
&&Local storm report, Nov 25, 2:51 PM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 PM PST MON NOV 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM DUST STORM 2 ENE ADELANTO 34.59N 117.38W
11/25/2019 SAN BERNARDINO CA ASOS
VISIBILITY OF 1/2 MILE FOR AN APPROXIMATE
DURATION OF 1 HOUR AT GEORGE AFB DUE TO
BLOWING DUST. GUSTS TO 46 MPH AT THE TIME.
&&
BRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 1:14 PM PST | Small Craft Advisory | SGX | 3 days |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.